In These New Times

A new paradigm for a post-imperial world

Warning of psychiatric problems with Tamiflu

Posted by alfied on May 10, 2009

Rumours, spread by the medical community and big pharma, that Tamiflu can treat the Flu are just that, rumours.

Tamiflu is not here to help us fight the war on swine flu, bird flu or any other flu. It’s just another weapon being used in the war on humanity.

A new warning label has been added to the influenza drug Tamiflu following reports of delirium and hallucinations among people – mostly children – taking the medication.

The US Food and Drug Administration (FDA) updated the label on Monday after reports of more than 100 people, mostly in Japan, who suffered unusual psychiatric effects, including cases of self-injury and suicide, when taking the drug. On Tuesday, the FDA advised parents to watch out for such reactions in their children when treating them with the antiflu drug.

“The reports were primarily among paediatric patients,” the FDA website says. “Patients with influenza should be closely monitored for signs of abnormal behaviour throughout the treatment period,” it adds.

There have been 103 cases, 95 of them in Japan, of delirium among people with the flu who took Tamiflu, especially among children and adolescents, the FDA says. About 60% of the affected patients were under 17, it adds. Suicide was reported in some cases.

Swiss pharmaceuticals giant Roche, which manufactures Tamiflu, says that nothing indicated that the drug was responsible for the neuropsychiatric problems. The FDA adds that the relationship between the bizarre behaviour and the drug was not known, but that the label had been amended to “mitigate the potential risk”.

Previously, the label had only mentioned that “seizure and confusion” have been seen in some patients.

Millions of doses of Tamiflu are being stockpiled by governments and the World Health Organization in the event of a global flu pandemic, which could be sparked if the avian H5N1 virus mutates into a form that can easily be passed among humans.

2 Responses to “Warning of psychiatric problems with Tamiflu”

  1. My daughter is 2 (29 lbs.) and she took tamiflu 75mg (2mg-serving) for 4 days. She hasn’t eaten much and at certain times of the day and night, she screams and has been very violent (kicking, not wanting to be held, throwing things at me, talking back, and schreeching on the top of her lungs) for the last 3 days. These are amplified behaviors. I was wondering if she was having a reaction to the medicine, however, I wasn’t able to call doctors because it’s the weekend. After reading up on this, I’m insinuating that this behavior is due to taking tamiflu. I hope that she will be ok in a few days.

  2. alfied said

    Hope so too Cathy – just make sure she is getting plenty of fluids.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

 
%d bloggers like this: